MAUDE Adverse Event Report: TRIPATH IMAGING, INC. BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

TRIPATH IMAGING, INC. BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 2 of 2: it was reported that while using bd microtainer® contact-activated lancet, the cap was damaged and the needle came out of one lancet.No patient impact reported.The following information was provided by the initial reporter: "the customer reported that the cap was damaged and the needle (blade) did not come out.Date of event occurrence: (b)(6) 2023, cap damaged: 1product, needle did not come out: 1 product (lot no.B9d39l1).".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 3 samples for investigation.Two samples from lot b9d39l1 and one sample from lot b9m29a1.All three samples were missing their tab cap.One of the samples from lot b9d39l1 was already activated and had its protective cap removed.The other two samples were evaluated by functional testing, each used to puncture a test pad, and the indicated failure mode for unable to activate with the incident lot was not observed.Additionally, retention samples of each reported lot number from bd inventory were evaluated by functional testing, each having their tab caps removed and puncturing a test pad, and upon completion the indicated failure mode for loose tab cap was observed.The failure mode of unable to activate was not observed as all lancets punctured.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode loose tab cap.This complaint could not be confirmed for unable to activate.Bd has initiated further root cause investigation relating to the issue of loose tab cap through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends." the following fields were updated due to additional information: d9: device available for evaluation:  yes.D9: returned to manufacturer on: 06-sept-2023.
 
Event or Problem Description
Report 2 of 2.It was reported that while using bd microtainer® contact-activated lancet, the cap was damaged and the needle came out of one lancet.No patient impact reported.The following information was provided by the initial reporter: "the customer reported that the cap was damaged and the needle (blade) did not come out.Date of event occurrence: 07/29/2023, cap damaged: 1product, needle did not come out: 1 product (lot no.B9d39l1).".

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
TRIPATH IMAGING, INC.
780 plantation drive
burlington NC 27215
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17658876
Report Number3004173866-2023-00002
Device Sequence Number6306399
Product Code FMK
UDI-Device Identifier50382903665926
UDI-Public50382903665926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number366592
Device Lot NumberB9D39L1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown